MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the malfunction documented in b5, the additional non-reportable findings were as follows: due to a damage on camera section, water tightness was lost, connecting tube had a dent, due to damage on camera section, display did not move smoothly, the suction cover had a scratch, the up/down angulation lever plate was sticky, the grip was sticky, the grip had a scratch, the control unit had a scratch, the connecting tube had a buckling, the suction cover was sticky due to water leakage, the camera section was sticky due to water leakage, due to a dent on channel tube, the channel cleaning brush cannot be inserted smoothly, due to a dent on channel tube, forceps cannot be inserted smoothly, due to damage on control section, the angulation lever did not move smoothly, due to wear of angle wire, the bending angle in up direction did not meet the standard value, the connecting tube had a wrinkle, the adhesive on bending section cover had a chip, the control unit had corrosion due to water leakage and the bending section cover had a scratch.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that the airway mobilescope had an isolated leak.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the coat of the image guide pipe was peeling off (1mm2 or more).There were no reports of patient harm associated with the event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the peeling coat of the image guide pipe was caused by stress of repeated use, external factors, or handling.The event can be detected/prevented by following the instructions for use which state: ¿ ¿chapter 3 preparation and inspection 3.6 inspection of the endoscope".Inspection of the endoscope 4.Inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.5.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.6.Holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section confirm that no objects or metallic wire protrudes from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18307409
Report Number9610595-2023-19284
Device Sequence Number6717890
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown